Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 33, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jun 29, 2007, 9:59 PM MDT for Lake County, Montana. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2007, 9:59 PM MDT (03:59 UTC)
- Expired
- Jun 29, 2007, 10:30 PM MDT
- In force
- 31 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Lake County, MT
The radar
The Missoula radar (KMSX), 96 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 10:24 PM MDT | TSTM WND GST 60 | Woods Bay, MT | ESTIMATED WIND GUSTS TO 60 MPH AT WOODS BAY REPORTED BY THE PUBLIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 4.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KMSO 300400
SVRMSO
MTC047-300430-
/O.NEW.KMSO.SV.W.0033.070630T0359Z-070630T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
959 PM MDT FRI JUN 29 2007
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LAKE COUNTY IN NORTHWEST MONTANA...
* UNTIL 1030 PM MDT.
* AT 954 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING DOWNDRAFT WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 7 MILES NORTH OF POLSON...AND WAS MOVING
NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WOODS BAY AROUND 1005 PM MDT...
SWAN LAKE AROUND 1010 PM MDT.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH
FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS
AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A
WELL PROTECTED AREA.
LAT...LON 4799 11387 4788 11367 4773 11367 4770 11361
4757 11420 4790 11438 4794 11431 4794 11404
4797 11402 4800 11407 4805 11402 4805 11389
$$
HENRY1 follow-up statement
000
WWUS55 KMSO 300433
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1025 PM MDT FRI JUN 29 2007
MTC047-300435-
/O.EXP.KMSO.SV.W.0033.000000T0000Z-070630T0430Z/
LAKE MT-
1030 PM MDT FRI JUN 29 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAKE COUNTY EXPIRED
AT 1030 PM MDT...
THE THUNDERSTORM THAT PROMPTED THE ISSUANCE OF THE SEVERE
THUNDERSTORM WARNING HAS EXITED THE AREA. HOWEVER...GUSTY WINDS TO
AROUND 40 MPH WILL REMAIN LIKELY THROUGH THE OVERNIGHT HOURS AS
STRONG PRESSURE GRADIENTS CONTINUE TO INDUCE VERY WINDY CONDITIONS
OVER FLATHEAD LAKE.
LAT...LON 4799 11387 4788 11367 4773 11367 4770 11361
4757 11420 4790 11438 4794 11431 4794 11404
4797 11402 4800 11407 4805 11402 4805 11389
$$
HENRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:01 PM MDT, 58 minutes earlier.
Area forecast discussion, Jun 29, 9:01 PM MDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 901 PM MDT FRI JUN 29 2007 .UPDATE...MADE SOME QUICK ADJUSTMENTS TO BETTER REFLECT AREA OR THUNDERSTORMS PASSING THROUGH THE PANHANDLE AND NORTHWEST MONTANA THIS EVENING. && .DISCUSSION...A FEW VERY STRONG STORMS HAVE PASSED THROUGH THE PANHANDLE AND NORTHWEST MONTANA THIS EVENING...PRODUCING LARGE HAIL...DAMAGING WINDS...AND SOME FUNNEL CLOUDS. AS OF 9 PM MDT THE ACTIVITY HAD WAS MAINLY OVER MINERAL AND SANDERS COUNTY...AND WILL CROSS INTO LINCOLN AND LAKE COUNTY SHORTLY...THEN THROUGH FLATHEAD COUNTY. THE STORMS SHOULD PASS EAST OF THE DIVIDE AFTER 11 PM MDT. && .AVIATION...SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO PUSH THOUGH NORTHWEST MONTANA THROUGH AROUND 11 PM MDT. THESE HAVE PRODUCED LARGE HAIL...DAMAGING WINDS...AND FUNNEL CLOUDS. PLEASE SEE APPROPRIATE TAFS AND TWEBS. && .PREV DISCUSSION... /ISSUED 226 PM MDT FRI JUN 29 2007/ DISCUSSION...AN UPPER TROUGH OF LOW PRESSURE WILL RAPIDLY SHIFT NORTHEASTWARD ACROSS NORTHERN IDAHO AND WESTERN MONTANA THROUGH THIS EVENING. THIS FEATURE IS CAUSING THE SURFACE COLD FRONT TO REDEVELOP OVER IDAHO THIS AFTERNOON AND WILL SHIFT EASTWARD ACROSS WESTERN MONTANA THROUGH THE EVENING. THE ATMOSPHERE AHEAD OF THIS TROUGH IS BECOMING QUITE UNSTABLE. THE BIG QUESTION IS WHETHER WE WILL SEE ANY SEVERE WEATHER. AT THIS POINT...IT LOOKS LIKE A SIGNIFICANT AREA OF SHOWERS AND THUNDERSTORMS WILL SWEEP ACROSS MAINLY NORTHWEST MONTANA THROUGH THE EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WITH WIND PROFILES AND COLDER AIR ALOFT SUPPORTING BOTH STRONG WINDS AND POSSIBLY LARGE HAIL. THE COLD FRONT MAY PRODUCE NEAR LAKE WIND ADVISORY WINDS ON FLATHEAD THIS EVENING. WEAK HIGH PRESSURE IS EXPECTED TO RETURN LATE TONIGHT AND SATURDAY. ALTHOUGH THE ATMOSPHERE MAY BECOME MARGINALLY UNSTABLE IN THE AFTERNOON OVER SOUTHWEST MONTANA. SUNDAY AND MONDAY A SOUTHWESTERLY FLOW ALOFT DEVELOPS. THIS WILL MAINLY BE A DRY FLOW...BUT THERE IS JUST ENOUGH DYNAMIC SUPPORT WITH SOME MID LEVEL MOISTURE TO PRODUCE AN ISOLATED THUNDERSTORM IN SOUTHWEST MONTANA. THE BIG STORY FOR NEXT WEEK WILL BE A VERY STRONG RIDGE DEVELOPMENT WHICH ALL MODELS ARE NOW INDICATING. THIS WILL BRING A HOT AND SUNNY JULY 4TH. WEDNESDAY THROUGH FRIDAY WILL BE VERY WARM AND DRY. TEMPERATURES OF 10 TO 15 DEGREES ABOVE NORMAL ARE LIKELY ON THE 4TH. THIS TRANSLATES TO THE LOW AND MID 90S. THURSDAY AND FRIDAY TEMPERATURES OF 15 TO 20 DEGREES ABOVE NORMAL ARE POSSIBLE...WHICH WOULD TRANSLATE TO TEMPERATURES IN THE MID 90S...POSSIBLY HIGHER IF THE RIDGE IS AS STRONG AS FORECAST. EXPECT STRONG NIGHTTIME INVERSIONS TO DEVELOP BY TUESDAY NIGHT THROUGH THE END OF THE WEEK. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && UPDATE...WHITMORE/HENRY PREVIOUS DISCUSSION...BAUCK/RPN AVIATION...WHITMORE
Hazardous weather outlook, Jun 29, 2:45 PM MDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 245 PM MDT FRI JUN 29 2007 MTZ001>004-043-300600- KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- POTOMAC/SEELEY LAKE REGION- 245 PM MDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. STRONG WIND GUSTS AND HAIL CAN BE EXPECTED FROM STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES WILL WARM TO BE WELL ABOVE NORMAL AGAIN BY THE MIDDLE OF NEXT WEEK AS A VERY STRONG RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ005>010-MTZ005>007-300600- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION- 245 PM MDT FRI JUN 29 2007 /145 PM PDT FRI JUN 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS MAY DEVELOP OVER THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES WILL WARM TO BE WELL ABOVE NORMAL AGAIN BY THE MIDDLE OF NEXT WEEK AS A VERY STRONG RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 29, 7:13 PM MDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
713 PM MDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND DMG TROY 48.46N 115.89W
06/29/2007 LINCOLN MT TRAINED SPOTTER
ESTIMATED THUNDERSTORM WIND GUSTS OF 60-70 MPH BLEW
NUMEROUS LARGE TREE LIMBS DOWN ON POWERLINES.
&&
DEROSALocal storm report, Jun 29, 7:43 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
743 PM MDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG YAAK 48.83N 115.71W
06/29/2007 LINCOLN MT TRAINED SPOTTER
WIND SPREAD THUNDERSTORM WIND DAMAGE REPORTED IN YAAK.
NUMEROUS TREES DOWN ON HOUSES AND VEHICLES FROM STRAIGHT
LINE WINDS.
&&
HENRYLocal storm report, Jun 29, 8:31 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
831 PM MDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG TROY 48.46N 115.89W
06/29/2007 LINCOLN MT TRAINED SPOTTER
NUMEROUS LARGE TREE LIMBS DOWN ON POWERLINES REPORTED BY
SPOTTER.
0701 PM TSTM WND DMG TROY 48.46N 115.89W
06/29/2007 LINCOLN MT TRAINED SPOTTER
ESTIMATED THUNDERSTORM WIND GUSTS OF 60-70 MPH BLEW
NUMEROUS LARGE TREE LIMBS DOWN ON POWERLINES.
0720 PM TSTM WND DMG YAAK 48.83N 115.71W
06/29/2007 LINCOLN MT TRAINED SPOTTER
THUNDERSTORM WIND GUSTS ESTIMATED TO 70 MPH WITH POWER
OUTAGES AND TREES BENDING AT 45 DEGREES.
0720 PM FUNNEL CLOUD OROFINO 46.48N 116.25W
06/29/2007 CLEARWATER ID EMERGENCY MNGR
EMERGENCY MANAGEMENT SPOTTED A FUNNEL CLOUD AND ALSO
OBSERVED STRONG THUNDERSTORM WIND GUSTS UP TO 60 MPH.
0720 PM TSTM WND DMG LIBBY 48.39N 115.56W
06/29/2007 LINCOLN MT TRAINED SPOTTER
SEVERAL LARGE TREES DOWNED ON POWERLINES NEAR DOWNTOWN
LIBBY
0730 PM TSTM WND DMG LIBBY 48.39N 115.56W
06/29/2007 LINCOLN MT TRAINED SPOTTER
SPOTTER REPORTED THUNDERSTORM WIND DAMAGE WITH TREES ON
POWER LINES.
0740 PM TSTM WND DMG YAAK 48.83N 115.71W
06/29/2007 LINCOLN MT TRAINED SPOTTER
TRAINED SPOTTER REPORTED 60 FOOT DIAMETER SPRUCE TREES
DOWN WITH DOWNED TREES ON HOUSES AND VEHICLES. ESTIMATED
THUNDERSTORM WIND GUSTS TO 75 MPH.
0740 PM TSTM WND DMG YAAK 48.83N 115.71W
06/29/2007 LINCOLN MT TRAINED SPOTTER
WIND SPREAD THUNDERSTORM WIND DAMAGE REPORTED IN YAAK.
NUMEROUS TREES DOWN ON HOUSES AND VEHICLES FROM STRAIGHT
LINE WINDS.
0740 PM TSTM WND DMG LIBBY 48.39N 115.56W
06/29/2007 LINCOLN MT EMERGENCY MNGR
LINCOLN COUNTY DES COORDINATOR REPORTED LARGE TREE LIMBS
DOWN WITH SOME FIRES STARTED BY LIGHTNING.
0750 PM TSTM WND DMG EUREKA 48.88N 115.05W
06/29/2007 LINCOLN MT TRAINED SPOTTER
LARGE LIMBS UP TO 1 FOOT DIAMETER DOWN ON VEHICLES.
0755 PM TSTM WND DMG 8 N EUREKA 48.99N 115.05W
06/29/2007 LINCOLN MT TRAINED SPOTTER
SPOTTER REPORTED TWO CARPORTS BLOWN INTO A FIELD.
0800 PM TSTM WND DMG EUREKA 48.88N 115.05W
06/29/2007 LINCOLN MT TRAINED SPOTTER
TRAINED SPOTTER REPORTED LARGE LIMBS DOWN WITH ESTIMATED
THUNDERSTORM WIND GUSTS UP TO 55 MPH.
0800 PM TSTM WND DMG OROFINO 46.48N 116.25W
06/29/2007 CLEARWATER ID TRAINED SPOTTER
TRAINED SPOTTER REPORTED NUMEROUS TREES DOWN ACROSS
HIGHWAY 11 AND ACROSS GRANGEMONT ROAD...ALSO TREES DOWN
ON POWER LINES. POSSIBLE TORNADO DAMAGE.
&&
DEROSALocal storm report, Jun 29, 8:37 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
837 PM MDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM FUNNEL CLOUD CARDIFF 46.57N 115.81W
06/29/2007 CLEARWATER ID BROADCAST MEDIA
FUNNEL CLOUD SPOTTED OVER CARDIFF REPORTED BY MEDIA.
&&
DEROSAThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:29 PM MDT | Severe Thunderstorm Warning | MSO | Lincoln | 61 min |
| Jun 29, 7:17 PM MDT | Severe Thunderstorm Warning | MSO | Lincoln | 58 min |
| Jun 29, 8:10 PM MDT | Severe Thunderstorm Warning | MSO | Mineral | 50 min |
| Jun 29, 8:42 PM MDT | Tornado Warning | MSO | Mineral | 23 min |
| Jun 29, 9:50 PM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 5 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.